# SDR CA020102003

- Difficulty date: November 20, 2001
- Submitted: February 5, 2002
- Operation: General aviation
- Make and model: Cessna 172B
- Aircraft time: 3,104 hours
- Engine: Cont O300D
- System (JASC): 5510 · Horizontal Stabilizer Structure
- Part: Spar
- Part number: 05320019
- Condition: Cracked
- Location: Horizontal Stab
- Component: Horizontal Stab, Cessna, 0532001201
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) AT ANNUAL INSPECTION THE CENTRE SECTION OF THE STABILIZER SPAR WAS FOUND TO BE BUCKLED AND CRACKED AT THE CENTRE LIGHTENING HOLE, WHERE THE TRIM CABLES RUN THROUGH. THERE WERE TWO CRACKS ABOUT 2 IN. LONG, RUNNING FROM THE BOTTOM RIGHT AND TOP LEFT SIDES OF THE HOLE, WITH CORRESPONDING BUCKLING. THE CRACKS WOULD OPEN AND CLOSE AS PRESSURE WAS APPLIED TO THE TIP OF THE STABILIZER - UP OR DOWN. THE STABILIZER HAD ONLY A SLIGHT LOSS OF STIFFNESS - SO THE PROBLEM WAS ONLY NOTICED BY VISUAL INSPECTION OF THE AFFECTED AREA. THE STABILIZER WAS REMOVED AND REPAIRED.
